W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB073902A |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
Thrombosis/Thrombus (4440)
| Date of Event |
02/25/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code b20: the device(s) remain implanted; therefore, direct product analysis was not possible.A4: patient weight was requested, but not made available.Manufacturing report #2017233-2025-05939 was also submitted for same patient/same procedure and intervention.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2025, patient underwent an endovascular procedure (gore® excluder® thoracoabdominal branch endoprosthesis) was implanted to treat an aneurysm.During this procedure, gore® viabahn® vbx balloon expandable endoprosthesis (vbx device/stent) were implanted as branch devices.Two vbx devices were implanted in the right renal artery.On (b)(6) 2025 post-procedure, ct imaging showed thrombosed vbx stents in the right renal artery (rra).Distal dissection was also noted.Implanted most distally in the rra was the 6 x79 vbx stent.An intervention was performed.After the thrombectomy, a bare metal stent was implanted for a 2cm distal extension.For radial strength, the existing vbx stents were relined with implantation of a new 7x79 vbx device.As reported, the cause of thrombosis is unknown; however, physician stated the occlusion could be related to the rra dissection.There were no issues noted during the procedure.The patient tolerated the procedure.
Additional Manufacturer Narrative
H6 - code b15: imaging was provided and evaluation states: two time-points were available for evaluation: pre-implantation cta dated (b)(6)2024 and post-implantation cta dated (b)(6)2025.Pre-implantation cta image scene shows right renal artery (rra) diameters appear to range from ~4.1mm ¿ 7.5mm (proximal).Cannot confirm without dicom imaging.Post-implantation cta dated (b)(6)2025 shows: oblique 3d images show a steep angulation into the rra.The length of the devices implanted in the rra appears to be ~9.9cm, by outer curve length.The amount of stent overlap appears to be ~1cm, by outer curve length.The length of the first (proximal) implanted stent in the rra appears to be ~3.6cm, by outer curve length.(bxb073902a).The length of the distal stent implanted in the rra appears to be ~7.4cm, by outer curve length.(bxb067902a).A 3d image shows a steep angulation into the lsa.The length from the lsa ostium to the first branch appears to be ~3.1cm, by centerline.Lsa diameters appear to range from ~7.3mm - 11.7mm (proximal).Reconstruction images show a dissection at the level of the proximal lsa.The tear is located ~1.6mm proximal to the distal lsa border.